Wildfire, Warren
- When
- August 6, 12:00 PM EST to August 10, 5:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 40.857, -74.997 (the zone’s center; the record gives no point)
A wildfire near Sunfish Pond in the Worthington State Forest in the Delaware Water Gap National Recreational Area in Pahaquarry Township in Warren County consumed about 250 acres of scrub and hardwood forest before it was contained. The fire was first reported by a hiker on the afternoon of August 6th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A wildfire near Sunfish Pond in the Worthington State Forest in the Delaware Water Gap National Recreational Area in Pahaquarry Township in Warren County consumed about 250 acres of scrub and hardwood forest before it was contained. The fire was first reported by a hiker on the afternoon of August 6th. It was located in a steep, remote, and inaccessible area. The New Jersey Forest Fire Service contained the fire on August 10th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 6, 9:58 AM EST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1058 AM EDT FRI AUG 6 2010 .SYNOPSIS... A FRONTAL BOUNDARY WILL MOVE OFF TO THE SOUTH AND EAST TODAY. A COOLER, LESS HUMID AIR MASS BEHIND THIS FRONT WILL PROVIDE PLEASANT WEATHER FOR THE WEEKEND. ANOTHER FRONT IS EXPECTED TO CROSS THE REGION MONDAY NIGHT. THIS FRONT MAY THEN STALL JUST TO OUR SOUTH, PROVIDING UNSETTLED WEATHER THROUGH THE MIDDLE PART OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... PLENTY OF SUNSHINE OVER THE FORECAST AREA LATE THIS MORNING AS DRIER AIR PUSHES IN FROM THE NORTHWEST. THE FEW SHOWERS THAT HAD BEEN MOVING EAST FROM CENTRAL PA EARLIER THIS MORNING HAVE SINCE DISSIPATED. WITH THE DAYTIME HEATING, IT WILL NOT BE IMPOSSIBLE TO GET A FEW POP UP SHOWERS THIS AFTERNOON. BUT THEY SHOULD BE FEW AND FAR BETWEEN, AND WILL NOT BE MENTIONED IN THE FORECAST AT THIS TIME. TEMPERATURES TODAY WILL TOP OUT IN THE UPPER 80S TO AROUND 90...SO OUTDOOR CONDITIONS WILL FEEL A LITTLE BETTER THAN YESTERDAY. THERE MAY ALSO BE A SLIGHT INCREASE IN WIND SPEEDS WITH GUSTS BETWEEN 15 AND 20 MPH POSSIBLE AS THE NEW AIR MASS MOVES IN. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... A DRIER/COOLER AIR MASS WILL ESTABLISH ITSELF OVER THE NORTHEAST QUADRANT OF THE COUNTRY TONIGHT AND SATURDAY BRINGING A RUN OF PLEASANT WEATHER TO THE REGION FOR THE WEEKEND. LOWS FRIDAY NIGHT ARE EXPECTED TO DIP DOWN INTO THE UPPER 40S IN THE HIGHER ELEVATIONS OF THE POCONOS, AND EVEN LOWS IN THE MID 60S IN THE PHILADELPHIA AREA AND ON THE DELMARVA WILL FEEL BETTER AS DEWPOINT TEMPERATURES DIP INTO THE LOW TO MID 50S. HIGHS ON SATURDAY WILL TOP OUT IN THE MID 80S IN THE NORMALLY WARMER SPOTS. HIGHS ON SUNDAY WILL BE A LITTLE WARMER AS SOUTHERLY FLOW BEGINS TO ESTABLISH ITSELF OVER THE AREA...BUT WE/RE NOT EXPECTING TO SEE 90 DEGREE WEATHER UNTIL MONDAY. WITH SUCH A DRY AIR MASS IN PLACE...NO PRECIPITATION IS EXPECTED THROUGH THE WEEKEND. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE TEMPORARY RESPITE COOLER TROUGH ALOFT IN THE NE USA OF THIS WEEKEND SHOULD REVERT TO AN ABOVE NORMAL TEMPERATURE PATTERN NEXT WEEK AND THE PATTERN MAY BE SPARKED BY 2 OR 3 PERIODS OF STRONG THUNDERSTORMS. THE NE USA TROUGH WILL PROBABLY SHIFT EASTWARD OR FLATTEN DURING THE MIDDLE AND END OF NEXT WEEK AS THE 12Z/5 GEFS AND 12Z/5 ECMWF/UKMET ARE AGREED REGARDING A PROGRESSIVE EASTWARD MOVING TROUGH ALOFT FROM WESTERN CANADA. SO...THIS FORECAST WAS BASICALLY THE 12Z HPC GUIDE SUN NIGHT-NEXT THURSDAY. TENTATIVELY A DRY PERIOD TO START THE WEEK BUT THERE MIGHT BE A DECENT PACKAGE OF NW FLOW STRONG THUNDERSTORMS LATE MONDAY? THEN FOR THE MIDDLE AND LATE PART OF NEXT WORK WEEK...THE VERY HOT HUMID AIRMASS ASSOCIATED WITH THE 594 500MB RIDGE IN THE MISS VALLEY SHOULD RETURN INTO THE MID ATLC STATES. THIS SHOULD EVENTUALLY RESULT IN A PERIOD OR TWO OF POTENT THUNDERSTORMS IN PARTS OF OUR AREA...BE IT FROM HIGH PWAT AIR OR ASST INSTABILITY. ESSENTIALLY...FAIRLY FAST WEST OR NORTHWEST FLOW ALOFT /500MB 30-45 KNOT/ WITH PERIODS OF WARM ADVECTION IN THE LOWEST 5 TO 10 THOUSAND FEET /18-22C 850 MB TEMPS THRUSTING EWD FROM THE OHIO VALLEY/ SHOULD MAKE FOR ANOTHER INTERESTING WEEK OF CONVECTION IN PARTS OF OUR CWA. THE CONFIDENCE IN THIS FCST IS ABOVE AVERAGE REGARDING A RETURN TO GENERALLY ABOVE NORMAL TEMPERATURES NEXT MON-THU WITH 1 OR 2 VIGOROUS TSTM EPISODES. THE DAILY DETAILS ARE LESS CERTAIN. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. WINDS ARE THE PRIMARY CONCERN FOR THE DAY TODAY AS THEY SWING AROUND TO THE NORTHWEST AND GET A BIT GUSTY. SHOULD SEE THE DEPTH OF THE MIXED LAYER JUST AHEAD OF AND BEHIND THE FRONT BECOME DEEP ENOUGH IN THE COLD AIR ADVECTING TO ALLOW GUSTINESS AT ALL TERMINALS THIS AFTERNOON. SHOULD SEE GUSTS NEAR 22 KNOTS AT THE PHILADELPHIA AIRPORTS THIS AFTERNOON. CUMULUS CLOUDS WILL START TO POP UP AS WE REACH CONVECTIVE TEMPERATURES BUT DO NOT EXPECT ANY ACTIVITY AT THE TAF SITES, EVEN WITH THE FRONTAL PASSAGE. AFTER THE FRONT PASSES...AND ANY REMAINING INSTABILITY WANES...WOULD EXPECT THE CUMULUS TO DISSIPATE. WINDS SHOULD SWING AROUND TO THE NORTH AS THE FRONT TAKES ON A BACKDOOR FRONT CONFIGURATION. MAY HAVE TO INCLUDE GUSTS THIS EVENING FOR KACY WITH THE 1200 UTC FORECAST... BUT SKIES SHOULD CLEAR WITH VFR CONDITIONS ELSEWHERE. THE NEW AIRMASS LOOKS TOO DRY FOR FOG...AND WILL NOT INCLUDE THIS IN THE 1200 UTC FORECASTS. OUTLOOK... LOOKING FOR VFR CONDITIONS SATURDAY AND SUNDAY. MODELS ARE TRYING TO SHOW A RETURN OF THE MOISTURE SUNDAY AFTERNOON AND EVENING WITH A SURFACE TROUGH...BUT DID NOT BUY THIS FOR NOW. && .MARINE... THE SOUTHWEST FLOW SHOULD BECOME MORE WESTERLY WITH TIME TODAY AS A SURFACE COLD FRONT APPROACHES FROM THE NORTHWEST. WITH TIME...THE FRONT TAKES ON MORE OF A BACKDOOR FRONT CONFIGURATION. WITH THE AIR OVER LAND MUCH WARMER THAT THE SEA SURFACE TEMPERATURE THE STRONGEST WINDS LATE THIS MORNING AND THIS AFTERNOON SHOULD BE OVER THE NEAR SHORE WATERS. WINDS ARE EXPECTED TO REMAIN BELOW 20 KNOTS. AS THE WARMER AIR RIDES OVER THE COOLER SEA SURFACE, WOULD NOT BE SURPRISED TO SEE 44009 BECOME SOUTH AHEAD OF THE FRONT THIS AFTERNOON. IN ANY EVENT, DO NOT FEEL THE NEED FOR A SMALL CRAFT ADVISORY FOR WIND TODAY. LOOKS LIKE THE SOUTH SOUTHWEST FLOW HAS PRODUCED ITS LARGEST SEAS OVER THE OCEAN WATERS. THE SEAS SHOULD DIMINISH THIS AFTERNOON AS THE WINDS BECOMES OFFSHORE AND THE SWELL STARTS TO SORT ITSELF OUT AND LOWER. AS THE SURFACE COLD FRONT PASSES DURING THE MID TO LATE AFTERNOON, WINDS WILL SWING AROUND TO THE NORTH NORTHEAST BEHIND IT TONIGHT. RIGHT NOW...NOT SEEING ENOUGH EVIDENCE FOR MIXING TO HAVE WINDS GUST ABOVE 20 KNOTS DURING THE EVENING HOURS BEHIND THE FRONT. MAY HAVE TO WATCH THIS FOR THE SOUTHERNMOST OCEAN WATERS...BUT FOR NOW WILL NOT RAISE A SMALL CRAFT ADVISORY. AS THE FETCH CHANGES TO NORTH NORTHEAST OVER THE WATERS TONIGHT AND SATURDAY...IT DOES NOT APPEAR TO BE LONG ENOUGH FOR SMALL CRAFT SEAS THROUGH SATURDAY EVENING. AFTER SATURDAY EVENING...THE WAVE WATCH MODEL STARTS TO SHOW THE SWELL FROM COLIN AFFECTING THE WATERS. BASED ON THE DISTANCE FROM COLIN AND ITS FORECAST STRENGTH...CAPPED THE SWELL AT 4 FEET OVER THE OCEAN WATERS (WITH WAVE PERIODS EXCEEDING 10 SECONDS). THIS SHOULD CONTINUE INTO SUNDAY...BEFORE THE EFFECT TO THE SWELL FROM COLIN STARTS TO WANE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...MIKETTA/RPW NEAR TERM...MIKETTA/RPW SHORT TERM...MIKETTA LONG TERM...DRAG AVIATION...HAYES/MEOLA MARINE...HAYES/MEOLA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 341 AM EDT FRI AUG 6 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-070745- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 341 AM EDT FRI AUG 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-070745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 341 AM EDT FRI AUG 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1045 AM EDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG SAINT MICHAELS 38.79N 76.22W
08/05/2010 TALBOT MD COUNTY OFFICIAL
TREES AND WIRES DOWN IN MULTIPLE AREAS THROUGHOUT COUNTY.
0505 PM TSTM WND DMG 3 N OXFORD 38.74N 76.18W
08/05/2010 TALBOT MD EMERGENCY MNGR
TWO LARGE TREES DOWN IN ROYAL OAK.
0508 PM TSTM WND GST 4 N OXFORD 38.74N 76.18W
08/05/2010 M55.00 MPH TALBOT MD MESONET
55 MPH WIND GUST MEASURED IN ROYAL OAK.
0530 PM TSTM WND DMG FEDERALSBURG 38.69N 75.77W
08/05/2010 CAROLINE MD COUNTY OFFICIAL
TREE DOWNED.
0545 PM TSTM WND DMG SEAFORD 38.65N 75.62W
08/05/2010 SUSSEX DE EMERGENCY MNGR
TREE DOWN IN THE MIDDLEPORT AREA OF SEAFORD.
&&
KLINE/POThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2010Every state in 2010This day in weather historyWarnings in New Jersey, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256711.